MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER
Model Number 2781
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire tip detached inside the patient.Vascular access was gained through a retrograde puncture via the dorsalis pedis artery.The target anatomy was located within an artificial vein interposition on the proximal lower leg.The patient had a popliteal bypass with entrapment syndrome within the transition interposition-a.Fibularis on the right.A 300 cm pt2 guidewire was selected to treat stenosis below the right knee.The wire was advanced to the stenosis.The wire tip detached from the wire.The tip remained inside the patient, and the rest of the wire was removed.An interventional attempt was not made to remove the detached wire tip.It was not possible to probe the distal anastomosis bypass for dilation during the procedure.The procedure was ended and the patient had no change in condition.A previously necessary bypass anastomosis revision along with a surgical salvage where the detached tip was retrieved was completed two days later successfully.
 
Additional Manufacturer Narrative
Device analysis by mfr: the device was returned inside of a hoop together with its original pouch.The polymer tip was detached approximately at 298.3 cm from the proximal end.The detached section was not returned.The distal tip was found slightly bent.No other damage or irregularities were found.
 
Event or Problem Description
It was reported that the guidewire tip detached inside the patient.Vascular access was gained through a retrograde puncture via the dorsalis pedis artery.The target anatomy was located within an artificial vein interposition on the proximal lower leg.The patient had a popliteal bypass with entrapment syndrome within the transition interposition-a.Fibularis on the right.A 300 cm pt2 guidewire was selected to treat stenosis below the right knee.The wire was advanced to the stenosis.The wire tip detached from the wire.The tip remained inside the patient, and the rest of the wire was removed.An interventional attempt was not made to remove the detached wire tip.It was not possible to probe the distal anastomosis bypass for dilation during the procedure.The procedure was ended and the patient had no change in condition.A previously necessary bypass anastomosis revision along with a surgical salvage where the detached tip was retrieved was completed two days later successfully.It was further reported that the patient was in stable condition after the surgical procedure in which the detached tip was retrieved, and then discharged from the hospital.The physician could not determine if any side effects to the patient were caused by the detached tip.

Brand Name
PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9218253
Report Number2134265-2019-12745
Device Sequence Number2801326
Product Code DQX
UDI-Device Identifier08714729471233
UDI-Public08714729471233
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2020
Device Model Number2781
Device Catalogue Number2781
Device Lot Number0022389196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;